1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Keep being low

Discussion in 'Type 1 Diabetes' started by Twisterr, May 28, 2014.

  1. Twisterr

    Twisterr Type 1 · Active Member

    Messages:
    30
    Likes Received:
    10
    Trophy Points:
    48
    Today I woke up with 6,5 them took insulin and ate bread with nuttela then i was a 3.4 after a hour . then had lunch at 12 which was rice my bg after lunch was 6.4 then after 45 min I was a 3.1 . At 3:00 I'm a 2.9 I've had about 1 and a half bottles of Lucozade today and I am never often low only low like once a week my bg is always 5-13
     
  2. bonus

    bonus Type 1 · Well-Known Member

    Messages:
    121
    Likes Received:
    64
    Trophy Points:
    68
    Did you take the same fast and slow acting insulin you normally do? (guessing you are T1)
     
  3. Daibell

    Daibell LADA · Master

    Messages:
    11,853
    Likes Received:
    7,143
    Trophy Points:
    298
    Sounds like your basal may be too high. Do you often take Lucozade? If you take it quite often to correct then you certainly need to check your Basal and that your Rapid ratio is correct.
     
  4. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,618
    Trophy Points:
    278
    Your preprandial bg readings are fine so it looks like your injecting too much bolus for the food you are eating, try tweaking your ratio's and this should solve the problem.
     
    • Like Like x 2
  5. Adamski

    Adamski Type 1 · Well-Known Member

    Messages:
    48
    Likes Received:
    50
    Trophy Points:
    58
    Ratios will change over time, as above, adjust doses, and keep testing before and after meals until you find a ratio that works :)
     
    • Like Like x 2
  6. Twisterr

    Twisterr Type 1 · Active Member

    Messages:
    30
    Likes Received:
    10
    Trophy Points:
    48
    Yes and the same amount
     
  7. Twisterr

    Twisterr Type 1 · Active Member

    Messages:
    30
    Likes Received:
    10
    Trophy Points:
    48
    I'm ate the same foods I always eat and I'm on a fixed dose but can change it if I feel high or eat a big meal
     
  8. Twisterr

    Twisterr Type 1 · Active Member

    Messages:
    30
    Likes Received:
    10
    Trophy Points:
    48
    Im on a fixed dose
     
  9. Twisterr

    Twisterr Type 1 · Active Member

    Messages:
    30
    Likes Received:
    10
    Trophy Points:
    48
    Does anybody know a carb counting corse online
     
  10. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,618
    Trophy Points:
    278
    There's one here but, if like the DAFNE course it is aimed at those who are on basal/bolus:

    http://www.bdec-e-learning.com/

    Have a chat with your diabetes team about adjusting your insulin doses to prevent the postprandial hypo's.
     
    • Like Like x 2
  11. Spiker

    Spiker Type 1 · Well-Known Member

    Messages:
    4,685
    Likes Received:
    8,439
    Trophy Points:
    178
    While you wait to learn about carb counting and using a carb ratio, it looks like you need to reduce the fixed insulin doses you are taking (for the meals that are causing you to go low).

    Sent from the Diabetes Forum App
     
  12. jack412

    jack412 Type 2 · Expert

    Messages:
    5,619
    Likes Received:
    6,788
    Trophy Points:
    178
    Hi twister, you should be able to get your nurse this morning, she can help you with changing your insulin dose.

    its been good that you have been able to manage these lows, it has to give you more confidence
     
  13. phoenix

    phoenix Type 1 · Expert

    Messages:
    5,672
    Likes Received:
    3,674
    Trophy Points:
    178
    Hi Twister,
    I think that the online course is good but it is aimed at adults . As a young person you are still growing so your insulin needs may vary much more than adults. As Jack says it's best to contact your nurse to help you with changing doses.
    As you are obviously interested, you should also ask her about learning to adjust the insulin according to the carb content.
    There is a book, produced by a British dietitian, that shows the carb content of many foods in different portion sizes. A lot of people seem to find really helpful when they start to carb count . You can get it either as a book or an app.
    http://www.carbsandcals.com/area/diabetes/type-1-diabetes-diet/
     
  14. Twisterr

    Twisterr Type 1 · Active Member

    Messages:
    30
    Likes Received:
    10
    Trophy Points:
    48
    Thank you everyone
     
  15. jack412

    jack412 Type 2 · Expert

    Messages:
    5,619
    Likes Received:
    6,788
    Trophy Points:
    178
    how have you been the last few days?
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook